Vitamins/Supplements while on Roaccutane? Need some advice.

Hello Again All, hope you’re all well.
I’ve heard various different and sometimes conflicting comments on what to take while on Roaccutane and I’m all confused! LoL!
I currently take Vitamins B6 and B12 and Folic Acid each day for a blood condition I have – I’m prone to blood clots; something called MTHFR Gene, Methylene Tetra Hydra Follate Reductase Gene – Mouthful eh? All of these are pretty good for me anyway I believe so no probs there.
I’m about to buy some Vitamin E to help with dryness of skin, hair etc, but does anyone know how much I should take daily?
Also, seen lots of talk about B5 on this site. Is that Vitamin B5? Can it be taken on Roaccutane?
Also, on ‘the other site’, someone recommended taking I-Carmitine (sic) daily to combat the inevitably high doses of Vitamin A – is this wise or just counter productive?
I’m confused. I want to make things as easy on myself as possible while on this drug, but I’m no supplement expert.
Also, Jojoba Oil and Aloe Vera Gel? Are they just taken in their base form and dabbed on to the skin using cotton wool or something?
Information overload here and I’m sorry!
Some of you are such experts on this site – could really do with your help!!
Many Thanks in Advance, Emma xxx
:oops

Related Acne Archive Posts & Questions

8 thoughts on “Vitamins/Supplements while on Roaccutane? Need some advice.

  1. okay emma good question

    Remember dont take much vitamins because with accutane your liver has enough work!! So if you have to take the folic acid and b12 and b6 for the blood problem thats fine but dont take anymore okay. So forget about the B5, vit E, carnitine and such.

    Jojoba oil and aloe vera thats good. Just as long as you moisturize that will do fine. 😀

  2. Interesting Mari….I really thought Vit E was a good idea with the Tane. Okay then, I’ll lay off….just thought it would help with dryness.
    thanks….

  3. Vit E is a good idea but the thing is you are taking B12, B6 and folic acid supplements so for you more additional supplements I dont think its good you keep overloading yoru liver. Just eat green vegetables where you get the Vit E naturally :wink

  4. Hello,
    I saw your messages regarding vitamins you can take while on Tane. I am currently close to my first month and I have been taking a multivitmin with 50% vitamin A in it, 100mg of Calcium, 800mg of Vitmin E for my skin, 1000 mg of biotin and 1500mg of vitamin C. So far the only side effects I have had from the Tane is lower back pain and dry lips. I was initially thirsty but that went away after a couple if weeks.
    I try to drink .5 to 1 gallon of water a day. Do you think I am still taking in too many vitamins. I go and see my dermatologist this Friday so I guess I’ll follow up on that.
    Thanks

  5. natie 😮 You should NOT take multivitamins with Vit A on it!! :no Remember Accutane is a super dose of A so if you add a multi with Vit A you are going to toxify your liver!! Stop taking that!! if you continue your liver enzymes will go high yikes. No you dont want liver damage.

    keep us posted on your progress
    Mari 8)

  6. Thanks Mari 😀
    Would you believe my dermatologist (well her assistant) actually said that once the recoomended dose of vitamin A in the multivitamin is less than 100% then I can take it.

    Very soon I will be at the end of my first month. So far so good. I did break out a lot the first couple of weeks but now it is clearing up.

    The back pain is also getting better.
    Actually I only really feel it after a leg work out so I might have to ease up on the weights!!

    I also found out that using Eucerin body lotion really helps with the dry skin and carmax lip balm is great for the lips!!!

    Let me know if anyone has any good ideas out there :angel

  7. my forehead is exploding and my cheeks are crazy red with zits. im wondering if moisturizing has anything to do with it. i dont usually break out that bad on the forehead but now it is getting very bad. is this normal on accutane or should i not moisturize my forehead? my skin is very very oily lately, but i still moisturize everywhere 2 a day. what should i do?

  8. I started moisturising from the very first day of taking the tablets, twice a day. Even if you’re not feeling particularly dry right now I’d still moisturise. Eventually the ‘tane’ effects will get more pronounced and your skin will start drying – I think it’s best to get a head start.

    Also, I think my hair and nails are growing a lot faster! Strange, as I was expecting my hair to thin out, but it’s definitely growing faster. Hair is a bit dry, but I’ve bought an intensive conditioner from BodyShop – a banana one that you leave in for an hour or so. Going to start using that each weekend to give my hair a condition boost.

Comments are closed.